Alert archive / Indiana / Wind Advisories in 2007

Wind Advisory 11, NWS Northern Indiana

December 22, 20074 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Dec 22, 2007, 3:34 PM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Dec 23, 2007, 6:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:34 PM EST (20:34 UTC)
In effect from
Dec 23, 2007, 6:00 AM EST
Expired
Dec 24, 2007, 1:00 AM EST
In force
19 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 222034
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EST SAT DEC 22 2007

...STRONG WINDS EXPECTED SUNDAY INTO SUNDAY EVENING...

.WINDS WILL RAPIDLY INCREASE JUST AFTER DAYBREAK SUNDAY MORNING
AFTER A STRONG COLD FRONT PUSHES THROUGH. THESE STRONG SOUTHWEST
WINDS WILL CONTINUE THROUGH THE DAY SUNDAY INTO SUNDAY
EVENING AS A DEEPENING AREA OF LOW PRESSURE TRACKS INTO THE
NORTHERN GREAT LAKES. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-230445-
/O.NEW.KIWX.WI.Y.0011.071223T1100Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
334 PM EST SAT DEC 22 2007 /234 PM CST SAT DEC 22 2007/

...WIND ADVISORY IN EFFECT FROM 6 AM EST /5 AM CST/ SUNDAY TO
1 AM EST /MIDNIGHT CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM EST /5 AM CST/
SUNDAY TO 1 AM EST /MIDNIGHT CST/ MONDAY. 

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED ON SUNDAY AND SUNDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH
TO 15 T0 20 MPH LATE SUNDAY NIGHT INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KIWX 230426
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EST SAT DEC 22 2007

...STRONG WINDS SUNDAY INTO SUNDAY EVENING...

.DEEP LOW PRESSURE WILL PUSH INTO THE GREAT LAKES
SUNDAY...BRINGING STRONG WESTERLY WINDS TO THE REGION. WINDS WILL
INCREASE BY DAYBREAK BEHIND A STRONG COLD FRONT. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONG
WINDS WILL CONTINUE INTO SUNDAY NIGHT AS LOW PRESSURE STALLS OVER
THE UPPER GREAT LAKES. WINDS WILL DIMINISH LATE SUNDAY NIGHT AS
LOW PRESSURE DEPARTS THE REGION. MOTORIST ARE ADVISED TO USE
CAUTION...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-231230-
/O.CON.KIWX.WI.Y.0011.071223T1100Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1126 PM EST SAT DEC 22 2007 /1026 PM CST SAT DEC 22 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM EST /5 AM CST/
SUNDAY TO 1 AM EST /MIDNIGHT CST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM EST /5 AM CST/ SUNDAY
TO 1 AM EST /MIDNIGHT CST/ MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED SUNDAY INTO SUNDAY NIGHT. WINDS WILL DIMINISH TO 15 T0
20 MPH LATE SUNDAY NIGHT INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
000 
WWUS73 KIWX 231033
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 AM EST SUN DEC 23 2007

...STRONG WINDS TODAY INTO THIS EVENING...

.DEEP LOW PRESSURE OVER EAST CENTRAL WISCONSIN WILL CONTINUE TO
PUSH NORTH INTO THE UPPER PENINSULA OF MICHIGAN BY THIS EVENING.
AS THE INTENSE LOW PRESSURE SYSTEM LIFTS NORTH IT WILL USHER IN
MARKEDLY COLDER AIR WITH VERY STRONG WESTERLY WINDS TO THE
REGION. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED. THE STRONG WINDS WILL CONTINUE WELL INTO THE
EVENING HOURS AS THE LOW PRESSURE BRIEFLY STALLS OVER THE UPPER
GREAT LAKES. WINDS WILL DIMINISH LATE SUNDAY NIGHT AS LOW
PRESSURE FINALLY DEPARTS THE REGION. MOTORIST ARE ADVISED TO USE
CAUTION... ESPECIALLY THOSE OPERATING LIGHT WEIGHT AND HIGH
PROFILE VEHICLES.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-231845-
/O.CON.KIWX.WI.Y.0011.071223T1100Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
533 AM EST SUN DEC 23 2007 /433 AM CST SUN DEC 23 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
MONDAY.

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED TODAY AND THIS EVENING. WINDS WILL DIMINISH TO 15 T0 30
MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS TO 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS73 KIWX 231715
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1215 PM EST SUN DEC 23 2007

...STRONG GUSTY WINDS CONTINUE THROUGH THIS EVENING...

.DEEP LOW PRESSURE OVER NORTHERN WISCONSIN WILL CONTINUE TO
PUSH NORTH INTO THE UPPER PENINSULA OF MICHIGAN BY THIS EVENING.
AS THE INTENSE LOW PRESSURE SYSTEM LIFTS NORTH IT WILL PRODUCE
VERY STRONG WESTERLY WINDS ACROSS THE REGION. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONG
WINDS WILL CONTINUE WELL INTO THE EVENING HOURS AS THE LOW
PRESSURE BRIEFLY STALLS OVER THE UPPER GREAT LAKES THIS AFTERNOON.
WINDS WILL DIMINISH LATE TONIGHT AS THE AREA OF LOW PRESSURE
FINALLY DEPARTS THE REGION INTO EASTERN CANADA. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-240115-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1215 PM EST SUN DEC 23 2007 /1115 AM CST SUN DEC 23 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
MONDAY. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED TODAY AND THIS EVENING. WINDS WILL DIMINISH TO
15 T0 30 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS TO 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LIGHTWEIGHT ITEMS SUCH AS CHRISTMAS DECORATIONS AND
TRASH CANS...AND PROPERTY EASILY DAMAGED BY STRONG WIND GUSTS SHOULD
BE SECURED OR STORED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION...OR FOR MORE INFORMATION VISIT OUR WEB
SITE AT WEATHER.GOV/IWX

$$

SCHOTT
000 
WWUS73 KIWX 232357
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EST SUN DEC 23 2007

...STRONG GUSTY WINDS CONTINUE THROUGH THIS EVENING...

.DEEP LOW PRESSURE OVER NORTHERN WISCONSIN WILL CONTINUE TO PUSH
NORTH INTO THE UPPER PENINSULA OF MICHIGAN BY THIS EVENING. AS
THE INTENSE LOW PRESSURE SYSTEM LIFTS NORTH IT WILL PRODUCE VERY
STRONG WESTERLY WINDS ACROSS THE REGION. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONG WINDS
WILL CONTINUE WELL INTO THE EVENING HOURS AS THE LOW PRESSURE
BRIEFLY STALLS OVER THE UPPER GREAT LAKES THIS AFTERNOON. WINDS
WILL DIMINISH LATE TONIGHT AS THE AREA OF LOW PRESSURE FINALLY
DEPARTS THE REGION INTO EASTERN CANADA.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-240600-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
657 PM EST SUN DEC 23 2007 /557 PM CST SUN DEC 23 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
MONDAY...

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED THROUGH THIS EVENING. WINDS WILL DIMINISH TO 20 T0 30
MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS TO 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LIGHTWEIGHT ITEMS SUCH AS CHRISTMAS DECORATIONS
AND TRASH CANS...AND PROPERTY EASILY DAMAGED BY STRONG WIND GUSTS
SHOULD BE SECURED OR STORED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION...OR FOR MORE INFORMATION VISIT OUR WEB
SITE AT WEATHER.GOV/IWX

$$
000 
WWUS73 KIWX 240619
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
119 AM EST MON DEC 24 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-240730-
/O.EXP.KIWX.WI.Y.0011.000000T0000Z-071224T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
119 AM EST MON DEC 24 2007 /1219 AM CST MON DEC 24 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. WIND
SPEEDS OF 25 TO 35 MPH WITH SOME GUSTS TO 40 MPH EARLY THIS
MORNING WILL DIMINISH TO 15 TO 30 MPH BY DAYBREAK. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:50 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 22, 1:50 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 PM EST SAT DEC 22 2007

.UPDATE...
HAVE UPDATED TO REMOVE DENSE FOG. CONDITIONS HAVE IMPROVED WELL
OVER A QUARTER OF A MILE AT ALL REPORTING STATIONS. THESE WAS
STILL SOME PATCHY FOG OVER AREAS OF SNOW...BUT DENSE FOG IS NO
LONGER EXPECTED.

&&

.AVIATION...
MVFR TO IFR CONDITIONS ARE EXPECTED AHEAD OF A STRONG FRONT. HAVE
INCREASED WINDS BEHIND THE FRONT. LAKE EFFECT SHOULD REMAIN NORTH
OF SBN.

&&

.PREV DISCUSSION... /ISSUED 637 AM EST SAT DEC 22 2007/

SHORT TERM... TODAY AND TONIGHT

INTENSE MID LEVEL TROUGH TRAVERSING THE PLAINS IS SUPPORTING THE
DEVELOPMENT OF SFC LOW PRESSURE OVER THE NORTH CENTRAL TEXAS. TWO
POTENT MID LEVEL VORTICIES ONE OVER THE NORTHERN PLAINS AND THE
OTHER ENTERING WEST TEXAS WILL EVENTUALLY PHASE...MERGING INTO ON
LARGE HEIGHT ANOMALY OVER THE GREAT LAKES. IMPRESSIVE HEIGHTS FALLS
AND MASS DIVERGENCE ASSOCIATED WITH THIS UPPER LOW WILL SUPPORT
RAPID DEEPENING OF SFC LOW PRESSURE AS THE NORTHERN TEXAS LOW
PUSHES INTO THE GREAT LAKES. IN RESPONSE TO THIS SFC WAVE...THETA-E
ADVECTION WILL REV UP THIS AFTERNOON AND EVENING...ALLOWING TEMPS
TO SURGE OVERNIGHT INTO THE LOWER 50S AS SFC WINDS RESPOND TO A 75
KNOT LL JET.

MEANWHILE...VEERING LL FLOW WILL CONTINUE TO PUMP WARM MOIST AIR INTO
THE REGION TODAY. WIDESPREAD LOW STRATUS AND FOG WILL CONTINUE TO
AFFECT THE FA...AS SNOW COVER IN PLACE WILL CONTINUE TO INTENSIFY
FOG FORMATION. FOG WILL LIFT FROM SOUTHEAST TO NORTH SLOWLY THROUGH
THE DAY. EXPECTING DENSE FOG CONDITIONS TO PREVAIL THROUGH MUCH OF
THE MORNING DUE TO THIS. WILL MAINTAIN CURRENT HEADLINE.

AS SFC LOW PRESSURE INTENSIFIES AND MOVES TOWARD THE
REGION...MOMENTUM FIELDS WILL ADJUST AND ALLOW AN INTENSE LL JET OF
NEAR 80 KNOTS TO PUSH INTO THE REGION. ROBUST THETA-E ADVECTION AT
THE NOSE OF THE JET WILL BEGIN TO COINCIDE WITH STAGGERING LARGE
SCALE ASCENT PER THE ADVANCING H5 TROUGH. THIS WILL SUPPORT THE
DEVELOPMENT OF PERIODS OF SHOWERS. HAVE ADDED THUNDER DUE TO THE
INTENSITY OF THE MID LEVEL WAVE...COLLOCATION OF THE LEFT EXIT
REGION OF AN IMPRESSIVE 150+ KNOT UPPER LET...AND ROBUST THETA-E
ADVECTION. POCKETS OF HEAVIER RAIN COULD BE PRESENT WITH THIS
SYSTEM...AGGRAVATING FLOODING CONCERNS WITH SNOW MELT EXPECTED
DURING THE DAY. THIS WILL HAVE TO MONITORED FOR POSSIBLE FLOODING
CONCERNS. SHARP COLD FRONT WILL ENTER THE WESTERN FA BY MID MORNING.
TEMP FALLS WILL BE RAPID WITH THIS FRONT AS TEMPS IN THE 40S AND 50S
WILL RAPIDLY FALL INTO THE 20S AND 30S BY LATE MORNING. THERE MAY BE
A BRIEF PERIOD OF SNOW SHOWERS POST FRONTAL. HOWEVER... THESE
SHOWERS WILL BE LIGHT AND ACCUMULATIONS VERY MINIMAL.

LONG TERM...
SUNDAY THROUGH FRIDAY. NAM AND GFS SIMILAR WITH HANDLING OF RED
RIVER VLY BOMBOGENESIS AT START OF LONG TERM PERIOD ACRS WESTERN
GRTLKS. SIMILAR TO LAST NIGHTS RUNS TREMENDOUS PVU/STRATOSPHERIC
INTRUSION INTO BASE OF LONG WAVE TROF TO PHASE WITH NORTHERN
STREAM ENERGY ACROSS DAKOTAS TO REALIZE OVER 200M 7H HEIGHT FALLS
BETWEEN 00Z-12Z SUN OVER SRN END OF LK MI. NAM SFC LOW REFLECTION
1002 MB OVER SERN MO TO 987 MB CENTRL LK MI QUITE SIMILAR WITH
JUST A SLIGHT HOUR OR TWO SLOWER SOLUTION OVER PREVIOUS 00UTC RUN.
MOISTURE SIGNALS SIMILAR AS WELL WITH TAP OF OVER 7.5 G/KG
1000-850 MB LAYER AHEAD OF FRONT WITH STRONG GULF MOISTURE FLUX
AND BROAD SFC ISODROSOTHERMAL TONGUE POISED IMMEDIATELY SW-S OF
CWA ATTM. RIVER FLOODING AN INCREASED CONCERN WITH WARM
TEMPERATURES/NEAR TOTAL RELEASE POSSIBLE/SNOW CLOGGED DRAINS
INITIALLY WILL REISSUE/HEIGHTEN WORDING OF ESF/SPS. SHARP
TEMPERATURE DROP WITH FROPA AND WILL DISCONTINUE MIX PRECIP IN
FAVOR OF RAPID CHANGEOVER TO SHSN GIVEN PROGGED STRENGTH OF MATURE
FRONT/THERMAL PACKING. ALSO AS MOISTURE DEPTH BEHIND FRONT QUITE
LIMITED/DRY SLOT WORKING IN HAVE SOME DECREASE IN CLOUDS THROUGH
THE DAY OUTSIDE OF LES AREA. AND IN LES AREA...STRONG LAKE/8H
DIFFERENTIALS TO BE OFFSET BY SHORT RESIDENCE TIME/DRY AMBIENT
UPSTREAM ENVIRONMENT AND TREMENDOUS GRADIENT FLOW UPSETTING
MICROSCALE LES PROCESSES...WILL CONTINUE WITH CHC SHSN WITH AOB 1
INCH ACCUM IN PREFERRED AREAS. 3 HR FALL/RISE COUPLET ON ORDER OF
17MB WITH STRONG CAA MOMENTUM XFER SHOULD SUPPORT NEAR 45 TO 50
MPH GUSTS MIDDAY TO LATE AFTERNOON SUNDAY WITH AT LEAST WIND
ADVISORY TO BE CONSIDERED LATER FORECASTS.

INCREASED POPS SLIGHTLY WED NIGHT
AS CONFIDENCE CONTINUES ABOVE AVERAGE WITH GFS AND EC CONTINUING
TO TRACK SYSTEM CURRENTLY NEAR 160W THROUGH SOUTHERN GREAT
LAKES/UPPER OHIO VALLEY THAT SHOULD GOOD FOR AT LEAST SOME LIGHT
SNOW WED NIGHT AND/ PSBLY THU.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 6 AM EST /5 AM CST/ SUNDAY TO 1 AM EST
     /MIDNIGHT CST/ MONDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...WIND ADVISORY FROM 6 AM SUNDAY TO 1 AM EST MONDAY FOR MIZ077>081.

OH...WIND ADVISORY FROM 6 AM SUNDAY TO 1 AM EST MONDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...GALE WARNING FROM 5 AM SUNDAY TO 7 AM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM...MURPHY
AVIATION...SKIPPER
UPDATE...SKIPPER
Hazardous weather outlook, Dec 22, 6:59 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 AM EST SAT DEC 22 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
659 AM EST SAT DEC 22 2007 /559 AM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AREAS OF FOG...DENSE IN SPOTS ESPECIALLY THIS
MORNING. USE CAUTION IF YOU ARE DRIVING AND ENCOUNTER DENSE FOG.

AN INTENSE STORM SYSTEM WILL BRING RAIN AND A CHANCE FOR
THUNDERSTORMS TONIGHT. RUNOFF FROM HEAVY RAINFALL AND MELTING SNOW
WILL LIKELY CREATE FLOODING IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RUNOFF WILL CONTINUE TO CREATE FLOODING PROBLEMS. SIGNIFICANT
RISES IN DRAINAGE DITCHES...CREEKS AND STREAMS CAN ALSO BE
EXPECTED. MINOR TO MODERATE FLOODING OF MAJOR RIVERS SHOULD BE
ANTICIPATED TO CONTINUE INTO EARLY NEXT WEEK.

STRONG WEST WINDS AND SHARPLY COLDER AIR WILL MOVE IN BEHIND A
COLD FRONT ON SUNDAY ALONG WITH MINOR SNOW ACCUMULATIONS
POSSIBLE...ESPECIALLY IN THE LAKE EFFECT REGION OF SOUTHWEST LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGE TO REPORT RAINFALL AMOUNTS GREATER THAN ONE-HALF
INCH...AS WELL AS THEIR HIGHEST MEASURED WIND GUST SPEED ON SUNDAY
IF GREATER THAN 40 MPH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
659 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG PRESSURE GRADIENT WILL DEVELOP EARLY SUNDAY MORNING AND
CONTINUE THROUGH INTO EARLY MONDAY...PRODUCING SOUTHWEST TO WEST
GALES SUNDAY INTO SUNDAY NIGHT. WAVE HEIGHTS OF 8 TO 12 FEET ARE
ALSO POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 11:46 AM ESTRiver Flood WarningIWXAllen, DeKalb4 days

Nearby

Wind Advisories in Indiana, 2007Wind Advisories in Ohio, 2007Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.